Catramol

Catramol Warnings

tramadol + paracetamol

Manufacturer:

Sanbe

Marketer:

Caprifarmindo
Full Prescribing Info
Warnings
Seizures Risk: Seizures have been reported in patients receiving Tramadol within the recommended dosage range. Spontaneous post-marketing reports indicate that seizure risk is increased with doses of Tramadol above the recommended range.
Concomitant use of Tramadol increases the seizure risk inpatients taking: Selective serotonin reuptake inhibitors (SSRI antidepressants or anorectics), Tricyclic antidepressants (TCAs), and other tricyclic compounds (e.g. cyclobenzaprine, promethazine, etc.), or Other opioids.
Administration of Tramadol may enhance the seizure risk inpatients taking: MAO inhibitors, Neuroleptics, or Other drugs that reduce the seizure threshold.
Risk of convulsions may also increase in patients with epilepsy, those with a history of seizures, or in patients with a recognized risk for seizures (such as head trauma, metabolic disorders, alcohol and drug withdrawal, CNS infections). In Tramadol overdose, naloxone administration may increase the risk of seizures.
Anaphylactoid Reactions: Serious and rarely fatal anaphylactoid reactions have been reported in patients receiving therapy with Tramadol. When these events do occur it is often following the first dose. Other reported allergic reactions include pruritus, hives, bronchospasm, angioedema, toxic epidermal necrolysis, and Stevens-Johnson syndrome. Patients with a history of anaphylactoid reactions to codeine and other opioids may be at increased risk and therefore should not receive CATRAMOL (see CONTRAINDICATIONS).
Respiratory Depression: Patient with significant respiratory depression or acute severe bronchial asthma are at increased risk of life-threatening respiratory depression when treated with opioids. CATRAMOL should only be used in this patient population in a monitored setting and with the availability of resuscitative equipment.
Administer CATRAMOL cautiously in patients at risk for respiratory depression. In these patients, alternative non-opioid analgesics should be considered. When large doses of Tramadol are administered with anesthetic medications or alcohol, respiratory depression may result. Respiratory depression should be treated as an overdose. If naloxone is to be administered, use cautiously because it may precipitate seizures (see Seizure Risk as previously mentioned, and OVERDOSAGE).
Interaction With Central Nervous System (CNS) Depressants, including Alcohol: The concomitant use of Tramadol (the active substance component in CATRAMOL) with CNS depressants, including alcohol may cause additive CNS depressant effects, including profound sedation and respiratory depression.
CATRAMOL should be used with caution and in reduced dosages when administered to patients receiving CNS depressants such alcohol, opioids, anesthetic agents, narcotics, phenothiazines, tranquilizers, or sedative hypnotics. Tramadol increases the risk of CNS and respiratory depression in these patients (see INTERACTIONS).
Increased Intracranial Pressure or Head Trauma: CATRAMOL should be used with caution in patients with increased intracranial pressure or head injury. The respiratory depressant effects of opioids include carbon dioxide retention and secondary elevation of cerebrospinal fluid pressure and may be markedly exaggerated in these patients. Additionally, papillary changes (miosis) from Tramadol may obscure the existence, extent, or course of intracranial pathology. Clinicians should also maintain a high index of suspicion for adverse drug reaction when evaluating altered mental status in these patients if they are receiving CATRAMOL (see Respiratory Depression as previously mentioned).
Use with Serotonin Reuptake Inhibitors: Use CATRAMOL with great caution in patients taking SSRIs. Concomitant use of Tramadol with SSRIs increases the risk of adverse events, including seizure and serotonin syndrome.
Increase Risk of Hepatotoxicity with Alcohol Use: CATRAMOL should not be used concomitantly with alcohol consumption. The use of CATRAMOL in patients with liver disease is not recommended.
Use with other Paracetamol-containing Products: Due to the potential for Paracetamol hepatotoxicity as doses higher than the recommendation dose, CATRAMOL should not be used concomitantly with other Paracetamol-containing products.
Withdrawal: Withdrawal symptoms may occur if CATRAMOL is discontinued abruptly. These symptoms may include: anxiety, sweating, insomnia, rigors, pain, nausea, tremors, diarrhea, upper respiratory symptoms, piloerection, and rarely hallucinations. Other symptoms that have been seen less frequently with CATRAMOL discontinuation include: panic attacks, severe anxiety, and paresthesias. Clinical experience suggest that withdrawal symptoms may be avoided by tapering CATRAMOL at the time of discontinuation.
Physical Dependence and Abuse: CATRAMOL contains Tramadol as an active ingredient. A portion of the analgesic effect of CATRAMOL is attributable to the binding of the active ingredient Tramadol to the μ-opioid receptor. Upon repeated administration of opioids, tolerance physical dependence and psychological dependence may develop even at recommended dosages. Asses each patient's risk for opioid dependence and abuse prior to prescribing CATRAMOL and monitor all patients receiving CATRAMOL for development of these behaviors. Risks are increased in patients with a personal or family history of substance abuse (including drug or alcohol abuse or addiction) or mental illness (e.g. major depression).
Tramadol may induce physic and physical dependence of the morphine-type (μ-opioid). Tramadol should not be used in opioid-dependent patients. Tramadol has been shown to reinitiate physical dependence in some patients that have been previously dependent on other opioids. Dependence and abuse, including drug-seeking behavior and taking illicit actions to obtain the drug are not limited to those patients with prior history of opioid dependence.
Risk of Overdosage: Serious potential consequences of Overdosage with Tramadol are central nervous system depression, respiratory depression, and death. In treating an overdosage, primary attention should be given to maintaining adequate ventilation along with general supportive treatment (see OVERDOSAGE).
Serious potential consequences of overdosage with Paracetamol are hepatic (centrilobular) necrosis, leading to hepatic failure and death. Emergency help should be sought immediately and treatment initiated immediately if overdose is suspected, even if symptoms are not apparent.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in